Hi: I have been having the back arm pain for the last 4 months along with the weightgain and ect. i'm hyporhyroid after givin RAI in 10/04 due to graves. it took me months to convince my endo. to give me armor or cytomel, and since she does not deal with armor and swore to me that cytomel would not do any thing and in her 30 years of being an endo. im her first patient whom she is prescribing cytomel to and that is only to prove to me that it does not work. im on cytomel 5 mcg and levoxyl 100 mcg daily. been on cytomel for the last 2 wks, and have not felt any different then i did before. I was realy hard on my dr. on my last appointment and told her that i would prove her wrong and that i have been doing alot of research on this problem and everyone who is on cytomel or armor is doing better. but now im begining to think she is right. why havent i felt better yet. how long does it take. is 5mcg not enough. i have seen 4 endo's in the last 2 months she was the only one how came this far for me. no one wants to deal with armor and being on hmo i dont have anymore choices. cytomel is my only choice. so whats the problem????? anyones comment and advice would be appreciated.
thank you so much and happy holidays and happy new year to all.
Combo treatment is not for everyone - that being said, before abandoning cytomel would consider an increase to 5mcg 2x/day -- if there is any improvement it could be titrated as high as 12.5mcg (1/2 of the 25mcg tab) 2x/day with appropriate downward adjustment of the levoxyl.
The reason your endo is not convinced is that in general, most patients don't necessarily feel better over the long-haul -- it's always worth a try in the right patient, but once again, it's not for everyone.
p.s. i had a Free T3 done on Oct. 14, 05 and the results were 2.74 (2.30-4.20). Free T4 done on 12/1/05 results were 1.77 (0.8-1.8) and tsh serum done on 12/1/05 results were 0.95 (0.40-5.50). when i mentioned the T3 to my dr. she said its normal. and that test is not done to check for hypothyroid, (i had marked my own lab work on that day) even though she was realy mad. DR. MARK IF YOU READ THIS DO YOU THINK I NEED HIGHER DOSE OF CYTHOMEL. WHAT WOULD HAPPEN IF I WERE TO ADD ANOTHER 5MCG IN THE AFTERNOON ON MY OWN. WOULD ANYTHING SERIOUS HAPPEN TO ME? THANK YOU ALL
I was put on Cytomel about two and a half months ago because I had read and heard that T3 is helpful if you aren't doing well on a T4 only. The T3 has helped with my hair loss and back acne. I am not a doctor but I increased mine from 5 mg to 10 mg and it has seemed to help. However, it can cause anxiety if you take too much and the feeling will resemble hyperthyroid symptoms. I would increase slowly to see how you do. Good luck!
Just wanted to contribute: I never added Cytomel to my T4 med (Levothyroxine), BUT I HAVE had experience with adding T3 to my treatment via the direct T3 in Armour, and for me, it was a HUGE difference. And there are lots of patients out there who are experiencing the same wonderful reaction to having T3 in their treatment. Merry Christmas and I hope you can find out soon!! :o)
I have had ongoing issues with ' symptons ' of hypothroidism. I used to be a life time 107 lbs. During pregnancy I gained 87 lbs. I never lost it all, albeit I did drop 50 lbs. Slowly, year after year I continued to feel very tired, mental memory losses, weight gain, paranoia, etc. My levels were low but in the 'normal' range. THANK GOD I found out about Wilson' s Syndrome. Can T3 help? It saved my life. Where I used to be a type A +++ and ran companies with over 7,000 employees, I was at the point now in my life that I could even drive my own car. I was so tired and my speech was staggered. I had such dementia and memory loss. My average body temperature was hovering around 95.3 but I sweat continuously. I STRESS TO ALL OF YOU THAT FEEL SYMPTOMS OF hair loss,memory loss,paranoia,weight gain,etc.etc. to check out the ' wilson's syndrome' sites. see if you have any of the symptoms - or many. IF SO, I urge you to check your body temp first thing in the AM, before moving, then 3 times per day. IF your body temp is low and your heart rate is low, you are probably hypo-thyroid. I have tried all the T4, Armour, etc and nothing helped until I went on T3- cytomel. The side effects are negligable and it is pretty safe to use. YOu can take up to 75 mcg without too much worry. You will know when you jitter that you have too much. The good thing is that you can come off it.
It saved my life. I am happy and back to ' normal' thanks to an unbelievably great doctor who is willing to try to make lives better. Check out the web sites, and if you don't get response from your doc, get a NEW one. 5 mcg doesn't do a darn thing. Under doc care, try to increase your dose until you get to a min of 25 mcg to a max of 50 mcg. remember the AVERAGE dose is 50 mcg for a regular body type. Take care. and get well.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.